MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.0MM TI SIDE-OPENING SCREW 50MM; ORTHOSIS,SPONDYLOSTHESIS SPINAL FIXATION

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.0MM TI SIDE-OPENING SCREW 50MM; ORTHOSIS,SPONDYLOSTHESIS SPINAL FIXATION
Model Number 498.650
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Impaired Healing (2378); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional procode mni, kwp, kwq, nkb.Implant date unknown, date in (b)(6) 2017.Complainant part is not expected to be returned for manufacturer review/investigation.(b)(4).The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent revision surgery due to two (2) broken titanium (ti) side-opening screws on (b)(6) 2019.Originally, the patient was implanted with the t12-l2 posterior universal spine system (uss) construct with no screws at l1 for an l1 traumatic burst fracture in november 2017.On an unknown date after the implantation surgery, the patient had a non-union and the t12 uss screws broke off just below the head bilaterally.The surgeon removed all four screws and two rods including the two broken screws in the t12 level.The surgeon then placed a new t10-l3 uss construct with no screws at l1 extending to cranial and caudal.The procedure was successfully completed with no adverse consequence to the patient.Concomitant devices reported: unknown uss screws (part # unknown, lot # unknown, quantity# 2).Unknown uss rods (part # unknown, lot # unknown, quantity# 2).This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: 498.650.Lot: h462384.Date of manufacture: september 29, 2017.Place of manufacture: brandywine plant.Part expiration date: n/a (nonsterile).The device history record(s) showed that there were no nonconformances or issues during the manufacture of the product that would contribute to this complaint condition.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
6.0MM TI SIDE-OPENING SCREW 50MM
Common Device Name
ORTHOSIS,SPONDYLOSTHESIS SPINAL FIXATION
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8837221
Report Number2939274-2019-59429
Device Sequence Number2824206
Product Code MNH
UDI-Device Identifier10705034791302
UDI-Public(01)10705034791302
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K141897
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number498.650
Device Catalogue Number498.650
Device Lot NumberH462384
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/02/2019
Supplement Date Received by Manufacturer08/25/2019
Initial Report FDA Received Date07/29/2019
Supplement Report FDA Received Date08/26/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - RODS: USS; UNK - SCREWS; UNK - RODS: USS; UNK - SCREWS
Outcome Attributed to Adverse Event Required Intervention;